Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 25, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Aug 11, 2019, 1:37 AM MDT for Keith County, Perkins County, Nebraska. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2019, 1:37 AM MDT (07:37 UTC)
- Expired
- Aug 11, 2019, 5:40 AM MDT
- In force
- 4 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 136 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 2:15 AM MDT | HEAVY RAIN 2.91 | 12 S Kingsley Dam, NE | DAVIS STATION REPORTED NEARLY 3 INCHES OF RAIN BETWEEN MIDNIGHT AND 2AM MT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2149 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.8
The text
As transmitted.
475 WGUS53 KLBF 110737 FFWLBF NEC101-135-111330- /O.NEW.KLBF.FF.W.0025.190811T0737Z-190811T1330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service North Platte NE 137 AM MDT Sun Aug 11 2019 The National Weather Service in North Platte has issued a * Flash Flood Warning for... North central Perkins County in southwestern Nebraska... South central Keith County in southwestern Nebraska... * Until 730 AM MDT. * At 136 AM MDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Wild Horse Spring. Additional rainfall amounts of 1 to 2 inches are possible in the warned area. This includes the following highways... Highway 61 between mile markers 71 and 86. Interstate 80 in Nebraska between mile markers 119 and 127, and between mile markers 138 and 139. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 4111 10147 4088 10149 4088 10186 4112 10186 $$ Buttler/Jurgensen
2 follow-up statements
128 WGUS73 KLBF 111018 FFSLBF Flash Flood Statement National Weather Service North Platte NE 418 AM MDT Sun Aug 11 2019 NEC101-135-111330- /O.CON.KLBF.FF.W.0025.000000T0000Z-190811T1330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Perkins NE-Keith NE- 418 AM MDT Sun Aug 11 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM MDT FOR NORTH CENTRAL PERKINS AND SOUTH CENTRAL KEITH COUNTIES... At 416 AM MDT, Doppler radar indicated up to three inches of rain have already fallen in the warned area. Though rainfall has ended across the warned area, the threat for flash flooding continues due to runoff. Some locations that will experience flooding include... Wild Horse Spring. This includes the following highways... Highway 61 between mile markers 71 and 86. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 4111 10147 4088 10149 4088 10186 4112 10186 $$ Buttler
796 WGUS73 KLBF 111140 FFSLBF Flash Flood Statement National Weather Service North Platte NE 540 AM MDT Sun Aug 11 2019 NEC101-135-111149- /O.CAN.KLBF.FF.W.0025.000000T0000Z-190811T1330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Perkins NE-Keith NE- 540 AM MDT Sun Aug 11 2019 ...THE FLASH FLOOD WARNING FOR NORTH CENTRAL PERKINS AND SOUTH CENTRAL KEITH COUNTIES IS CANCELLED... Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. A flash flood watch is in effect from 3 PM MDT Sunday through 6 AM MDT Monday. LAT...LON 4111 10147 4088 10149 4088 10186 4112 10186 $$ Buttler
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 10:57 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 10, 10:57 PM MDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1157 PM CDT Sat Aug 10 2019 .SHORT TERM...(This evening through Sunday night) Issued at 359 PM CDT Sat Aug 10 2019 Bottom line, we issued a Flash Flood Watch beginning this evening at 00z for Lincoln, Frontier and Hayes Counties. The Flash Flood Watch is in effect until 12z Sunday. Confidence is not as high as we would wish but the overall trend of the latest CAMS is that convection will fire off the High Plains and slowly move eastward into a more favorable environment with the development of a Plains low level jet. The CAMs favor southwest Nebraska and along the Kansas border, but some upgrowth northward is expected. The steering flow is not overly impressive and given large warm cloud depths and PWATs that are progged to be 2SD or move above the mean, flooding rains are possible across our southern zones. Not to be overlooked but there is some severe potential late this afternoon and evening as well. Latest mesoanalysis highlights high />3000 j/kg/ of MUCAPE with more than ample effective bulk shear for storm updraft maintenance. Large hail and strong wind are the main threats this evening. Overnight the pattern is messy and the models are struggling to latch onto a solution. An argument can be made for additional upgrowth during the pre-dawn hours across our northern zones with additional isolated activity elsewhere. Again, confidence is rather low, especially since the CAMs and near term guidance has struggled as of recently with nocturnal convection. Sunday afternoon through early Monday have big potential for additional rounds of heavy rainfall and severe weather. A mid- level impulse will work on a boundary and PWATs nearing 2.0" to promote the heavy rain threat. The available guidance is pointing to a widespread event where most locations see an inch to 3 inches of rainfall. This will complicate the flooding concerns further. We debated the need for an additional Flash Flood Watch which would cover most areas /save for our far northwest and possibly western Sandhills zones/, but wanted to go one headline at a time and see how the convective debris/feedback from the expected overnight storms tonight will change the storm bearing fields. In terms of the severe potential, moderate instability and increasing shear will aid in the development of High Plains severe thunderstorms Sunday afternoon. The models are fixed on a solution where upscale growth to line segments or clusters move across most areas of western and north central Nebraska. Severe wind gusts would be likely, though at least initially, large hail would be possible as well. SPC has an enhanced risk for severe storms Sunday across across our entire southern third of the forecast area. .LONG TERM...(Monday through Saturday) Issued at 359 PM CDT Sat Aug 10 2019 12z Monday and beyond. The long term forecast period begins with a broad upper level ridge across the southern states and a pair of troughs, the first off British Columbia and the next near the Canadian maritimes. This favors a quasi-zonal pattern across most of the continental U.S. through the first half of the upcoming work week. In time the BC trough deepens and allows for some amplification of a intermountain west ridge. By late week the trough settles over the PAC NW forcing the ridge axis east across the Plains. Temperatures will stay seasonal early in the week, but trend warmer for the latter half of the work week as the ridge advances east. Several models are pointing to a disturbance working with some monsoonal moisture to bring precipitation back to SW Neb Tuesday evening and early Wednesday with additional monsoonal tap late in the week as the CWA will sit largely on the backside of the advancing ridge. Given a relatively low amplitude pattern through much of the long term forecast, confidence is somewhat low owing to difficulties in timing and magnitude of the shortwave/disturbances. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1157 PM CDT Sat Aug 10 2019 MVFR ceilings are expected into southwest Nebraska after 09z until 17Z and should affect KOGA and KIML. MVFR ceilings may also affect the KLBF terminal, but are not included attm. MVFR ceilings also expected in north central NE including KVTN from 10Z until 16Z. Late Sunday afternoon and evening, numerous thunderstorms will develop and move eastward across western NE, to affect the KLBF and KVTN terminals after 00Z/12th. A few severe storms possible with large hail and damaging winds. Very heavy rainfall also expected with many of the storms. && .HYDROLOGY... Issued at 359 PM CDT Sat Aug 10 2019 Several rounds of convective thunderstorms will impact portions of Northern and West Central through early Monday morning. PWATs are progged to be abnormally high through the event with values approaching their peak of 2.0" Sunday evening. Tonight, coverage will be isolated to scattered and mainly target areas south of Interstate 80. There are concerns that upwind propagation vectors will align with the mean flow leading to a prolonged period of rainfall. Storms will be highly efficient rain producers with the high PWATs and deep warm cloud depths. The flooding threat expands across most areas from southwest to north central Nebraska on Sunday and early Monday. PWATs remain abnormally high with deep warm cloud depths. Several models show a skinny CAPE signature once nightfall occurs. It should be noted that the NAM model is suggesting a period of record PWATs at KLBF Sunday evening with 2.44". && .LBF WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM CDT Sunday for NEZ059-070-071. && SHORT TERM...Jacobs LONG TERM...Jacobs AVIATION...Roberg HYDROLOGY...Jacobs
Hazardous weather outlook, Aug 10, 10:42 PM MDT, 2 hours 55 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 1142 PM CDT Sat Aug 10 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-120445- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1142 PM CDT Sat Aug 10 2019 /1042 PM MDT Sat Aug 10 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is a chance for thunderstorms overnight, mainly across southwest into central Nebraska. A few of the storms may be slow moving and contain heavy rainfall which will increase the flooding potential. A Flash Flood Watch remains in effect through 7:00 AM CDT Sunday for portions of southwest Nebraska. Refer to the Flash Flood product for the latest information. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Scattered thunderstorms are likely late Sunday afternoon through the evening and overnight. Storms may be strong to severe with large hail, damaging winds, and an isolated tornado all possible. Thunderstorms will also be capable of producing torrential rainfall leading to a localized flooding concern. Additional chances for thunderstorms exist Tuesday, Wednesday, and Friday. At this time, the threat for severe weather is uncertain. Check with later forecasts for more information regarding this potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late Sunday afternoon and evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Local storm report, Aug 10, 7:43 PM MDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
843 PM CDT SAT AUG 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM FLASH FLOOD 6 NNE WAUNETA 40.50N 101.33W
08/10/2019 HAYES NE PUBLIC
A COUNTY ROAD HAD SIGNIFICANT FLASH FLOODING WITH 3 TO 5
FEET OF WATER OVER THE ROAD.
&&
ROBERGLocal storm report, Aug 10, 7:49 PM MDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
849 PM CDT SAT AUG 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 6 N WAUNETA 40.50N 101.37W
08/10/2019 M4.00 INCH CHASE NE PUBLIC
PUBLIC REPORTED 4 INCHES OF RAINFALL IN LESS THAN AN
HOUR.
&&
ROBERGSpecial weather statement, Aug 10, 8:11 PM MDT, 5 hours 26 minutes before
Special Weather Statement
National Weather Service North Platte NE
911 PM CDT Sat Aug 10 2019
NEZ059-110300-
Lincoln NE-
911 PM CDT Sat Aug 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL
1000 PM CDT...
At 910 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Wellfleet, moving east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Vroman and Hansen Memorial Reserve State Wildlife Management Area.
This includes Interstate 80 in Nebraska near mile marker 207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4086 10053 4096 10023 4085 10022 4071 10023
4071 10058
TIME...MOT...LOC 0210Z 257DEG 22KT 4077 10043
RobergLocal storm report, Aug 10, 8:28 PM MDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
928 PM CDT SAT AUG 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM FLASH FLOOD 2 WSW HAYES CENTER 40.50N 101.06W
08/10/2019 HAYES NE EMERGENCY MNGR
A COUNTY ROAD CROSSING BLACKWOOD CREEK WAS COMPLETELY
WASHED OUT.
&&
ROBERGSpecial weather statement, Aug 10, 9:37 PM MDT, 4 hours before
Special Weather Statement National Weather Service North Platte NE 937 PM MDT Sat Aug 10 2019 NEZ004-110415- Sheridan NE- 937 PM MDT Sat Aug 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERIDAN COUNTY UNTIL 1015 PM MDT... At 937 PM MDT, Doppler radar was tracking a strong thunderstorm 18 miles north of Ellsworth, or 27 miles south of Rushville, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Billys Lake, Wolf Hill and Argo Hill. This includes Highway 250 between mile markers 18 and 24. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4230 10247 4246 10239 4246 10207 4216 10205 TIME...MOT...LOC 0337Z 291DEG 13KT 4233 10229 Roberg
Local storm report, Aug 10, 10:30 PM MDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1130 PM CDT SAT AUG 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST 6 SE GRANT 40.78N 101.64W
08/10/2019 E60.00 MPH PERKINS NE PUBLIC
PUBLIC ESTIMATED 60 MPH WINDS WITH THUNDERSTORM.
0605 PM TSTM WND GST 6 N WAUNETA 40.50N 101.37W
08/10/2019 E60.00 MPH CHASE NE PUBLIC
PUBLIC REPORT OF 60 MPH WINDS AND NICKEL SIZE HAIL.
0726 PM HAIL 4 SSE HAYES CENTER 40.46N 100.99W
08/10/2019 M0.50 INCH HAYES NE TRAINED SPOTTER
0800 PM HEAVY RAIN 6 N WAUNETA 40.50N 101.37W
08/10/2019 M4.00 INCH CHASE NE PUBLIC
PUBLIC REPORTED 4 INCHES OF RAINFALL IN LESS THAN AN
HOUR.
0813 PM FLASH FLOOD 6 NNE WAUNETA 40.50N 101.33W
08/10/2019 HAYES NE PUBLIC
A COUNTY ROAD HAD SIGNIFICANT FLASH FLOODING WITH 3 TO 5
FEET OF WATER OVER THE ROAD.
0920 PM FLASH FLOOD 2 WSW HAYES CENTER 40.50N 101.06W
08/10/2019 HAYES NE EMERGENCY MNGR
A COUNTY ROAD CROSSING BLACKWOOD CREEK WAS COMPLETELY
WASHED OUT.
&&
ROBERGThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:01 PM MDT | Special Weather Statement | LBF | Sheridan | 44 min |
| Aug 10, 6:28 PM MDT | Special Weather Statement | LBF | Hayes | 47 min |
| Aug 10, 7:29 PM MDT | Flash Flood Warning | LBF | Frontier | 3 hr |
| Aug 10, 8:11 PM MDT | Special Weather Statement | LBF | Frontier | 49 min |
| Aug 10, 9:37 PM MDT | Special Weather Statement | LBF | Sheridan | 38 min |
| Aug 11, 2:09 AM MDT | Flash Flood Watch | LBF | Chase, Custer, Frontier, Hayes, Keith, Lincoln and 1 more | 24 hr |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.